question-icon

What causes slight tingling sensation and itching at urethral opening?

default
Posted on Wed, 26 Aug 2015
Question: I was suffering from slight tingling sensation and itching at urtheral opening after passing urine. I have observed some time that for a split second the urine is collected at urethra and then comes out. doctor advised me abdominal usg and the conclusion is as follows :-
1. Bilateral renal nonobstructive calyceal calculi ( 3-4mms) ( this calculus is there for more than a year )
2. No renal obstructive changes or U V junction calculus seen
3. Minimal changes of cystitis with 20 cc post void residue
4. left ovarian cyst with clear contents ( 38X36mms)
5. Normal size Uterus and right ovary.
I have been prescribed NIFTAS 50 every night for 10 days by of MD GP
I am still feeling itching sensation after urination. is this pos after 9 days of medication how serious is minimal changes of cystitis and 20 cc post void residue. is this residue matter reversible or does it go to worse from here? how serious is left ovarian cyst with clear contents (38X36MM)
doctor
Answered by Dr. Dr. P. T. Patil (31 minutes later)
Brief Answer:
Rule out Diabetes .

Detailed Answer:
Hello
Thanks for your query ,based on the facts that you have posted it appears that you have itching at the urethral opening .

I shall be happy if you can post me few more details to help me in making comments on your problem
1) Are you diabetic?
2) Do you have other urinary symptoms like frequency of urination ,burning urination etc?

Itching at the genitals and around urethral opening is one of the presenting symptoms of Type II Diabetes at this age.

Please get your blood sugar levels done on empty stomach and 2 hours after lunch done to rule out /confirm diabetes .

Routine urine examination and Urine culture will help to rule out UTI.

Your ultrasound Scan report shows non obstructing calculi in kidney which are insignificant and nothing to be worried about.

The residual urine of volume of 20 cc is not uncommon at this age and it is likely to increase after menopause when there is generalized atrophy of all the genital organs including urethra resulting into what is called as post menopausal urethral stenosis .However you can not anticipate it at this stage .

As regards Ovarian cyst it is benign in nature and need not to be worried about

In the mean while continue Niftas for few more days .

Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you
Thanks and Regards.
Dr.Patil
.




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Dr. P. T. Patil (12 minutes later)
About your query regarding diabetes...I was checked for 3 month average glucose blood test ( I don't remember the name of the test ) couple of months ago and it the reading was 6 in it. there is little burning sensation during urination...frequency I cannot place it cause I have told to drink lots of water so I am going to the loo almost every hour or so ( drinking one cup of water every half and hour )

one more thing, since I have been told of the residual urine I feel as if I haven't passed urine completely....there is little remaining....my entire concentration is on this issue so may be it is psychological?

to add to the above..i do not wake up during the night to urinate. I drink a glass of water before sleeping at around 10.30 and at around 5 am to 5.30 am I might wake up for urination or at 6.00 am which is the normal time for me to wake up... also I don't know if this has any reference to my problem....but when I urinate the urine many times flows with force towards front like when we close a water tap on one side the water flows....( I am trying to tell as much symptoms and observations however minute in case they have any value )
doctor
Answered by Dr. Dr. P. T. Patil (1 hour later)
Brief Answer:
Read detail answer below..

Detailed Answer:
Hello
Thanks for follow up and feedback .Since you do not have Nocturia there is nothing to be worried about .

As regards residual urine volume Normaly it is 10 -12 ml in females but I do not think you should get worried about it now
.
The increased frequency in a day is due to drinking more water .Taking Niftas along with antibiotics like Ciprofloxacin twice daily for a week should help to resolve the symptoms ..

Get your sugar levels test done to rule out diaabetes .

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10504 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes slight tingling sensation and itching at urethral opening?

Brief Answer: Rule out Diabetes . Detailed Answer: Hello Thanks for your query ,based on the facts that you have posted it appears that you have itching at the urethral opening . I shall be happy if you can post me few more details to help me in making comments on your problem 1) Are you diabetic? 2) Do you have other urinary symptoms like frequency of urination ,burning urination etc? Itching at the genitals and around urethral opening is one of the presenting symptoms of Type II Diabetes at this age. Please get your blood sugar levels done on empty stomach and 2 hours after lunch done to rule out /confirm diabetes . Routine urine examination and Urine culture will help to rule out UTI. Your ultrasound Scan report shows non obstructing calculi in kidney which are insignificant and nothing to be worried about. The residual urine of volume of 20 cc is not uncommon at this age and it is likely to increase after menopause when there is generalized atrophy of all the genital organs including urethra resulting into what is called as post menopausal urethral stenosis .However you can not anticipate it at this stage . As regards Ovarian cyst it is benign in nature and need not to be worried about In the mean while continue Niftas for few more days . Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil .